Alert archive / North Dakota / Red Flag Warnings in 2010

Red Flag Warning 9, NWS Bismarck, ND

August 26, 201018 counties in North Dakota

NWS Bismarck, ND issued this red flag warning at Aug 26, 2010, 2:48 PM MDT for 18 counties in North Dakota. It took effect at Aug 27, 2010, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 26, 2010, 2:48 PM MDT (20:48 UTC)
In effect from
Aug 27, 2010, 11:00 AM MDT
Expired
Aug 27, 2010, 8:00 PM MDT
In force
9 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Billings County, ND, Bowman County, ND, Burleigh County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McKenzie County, ND, Mercer County, ND, Morton County, ND, Oliver County, ND, Sioux County, ND, Slope County, ND, Stark County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 124 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2010-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2010-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1725 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

813 
WWUS83 KBIS 262048
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
348 PM CDT THU AUG 26 2010

...RED FLAG WARNING REMAINS IN EFFECT TODAY THROUGH EARLY EVENING
FOR WESTERN NORTH DAKOTA FOR TEMPERATURES IN THE 90S AND LOW
RELATIVE HUMIDITY OF 15 TO 20 PERCENT WITH DRY GRASSLANDS...

...RED FLAG WARNING HAS BEEN ISSUED FOR FRIDAY AFTERNOON AND EARLY
EVENING FOR MOST OF WESTERN NORTH DAKOTA FOR STRONG WINDS AND LOW
RELATIVE HUMIDITY WITH DRY GRASSLANDS...

...FIRE WEATHER WATCH REMAINS IN EFFECT FOR FRIDAY AFTERNOON AND
EARLY EVENING FOR DIVIDE COUNTY AS WELL AS FOR SOUTH CENTRAL NORTH
DAKOTA FOR STRONG WINDS AND LOW RELATIVE HUMIDITY WITH DRY
GRASSLANDS...

.TEMPERATURES HAVE RISEN INTO THE 90S THIS AFTERNOON ACROSS
WESTERN NORTH DAKOTA...WITH WITH RELATIVE HUMIDITIES IN THE TEENS
TO AROUND 20 PERCENT TO CREATE CRITICAL FIRE WEATHER CONDITIONS
FOR THE REST OF THE AFTERNOON AND EARLY EVENING.

ON FRIDAY...A COLD FRONT WILL PUSH THROUGH THE STATE...WITH A
SWITCH TO A STRONG NORTHWEST WIND AND DRIER AIR BEHIND THE FRONT.
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FOR WESTERN NORTH
DAKOTA FRIDAY AFTERNOON AND EVENING...WITH MINIMUM RELATIVE
HUMIDITIES IN THE TEENS AND NORTHWEST WINDS OF 20 TO 25 MPH WITH
HIGHER GUSTS.

THERE IS LESS CERTAINTY AS TO WHETHER RED FLAG CONDITIONS WILL BE
MET OVER SOUTH CENTRAL NORTH DAKOTA AS WELL AS IN DIVIDE COUNTY.
THE FRONT WILL USHER IN MUCH DRIER AIR AS WELL AS GUSTY NORTHWEST
WINDS OF 15 TO 25 MPH. THE TIMING OF THE FRONT REACHING SOUTH
CENTRAL NORTH DAKOTA IS LESS CERTAIN. SHOULD THE FRONT SLOW IN ITS
PROGRESSION ACROSS CENTRAL NORTH DAKOTA ON FRIDAY...THEN THE DRIER
AIR MAY NOT REACH THE SOUTH CENTRAL UNTIL EVENING. THUS THE SOUTH
CENTRAL WILL REMAIN IN A FIRE WEATHER WATCH FOR NOW. DIVIDE COUNTY
MAY NOT SEE THE VERY LOW DEWPOINT TEMPERATURES AND THE TEMPERATURE
IS EXPECTED TO REACH ONLY INTO THE UPPER 70S...THUS THE EXPECTED
MINIMUM RELATIVE HUMIDITY FOR DIVIDE COUNTY IS AROUND 25 PERCENT
WHICH WOULD NOT REACH RED FLAG CRITERIA.

NDZ009-017-018-031>033-040-041-043-044-270900-
/O.UPG.KBIS.FW.A.0005.100827T1700Z-100828T0200Z/
/O.NEW.KBIS.FW.W.0009.100827T1700Z-100828T0200Z/
/O.CON.KBIS.FW.W.0008.000000T0000Z-100827T0200Z/
WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
HETTINGER-BOWMAN-ADAMS-
348 PM CDT THU AUG 26 2010 /248 PM MDT THU AUG 26 2010/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM
CDT /8 PM MDT/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM
CDT /8 PM MDT/ FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM
MDT/ THIS EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN NORTH DAKOTA...9...17...18...31...32...33...40...41
...43...44

CRITICAL FIRE WEATHER CONDITIONS HAVE BEEN REACHED THIS AFTERNOON
AND ARE EXPECTED TO CONTINUE INTO THE EARLY EVENING ACROSS
WESTERN NORTH DAKOTA...WITH AFTERNOON RELATIVE HUMIDITY IN THE 15 TO
20 PERCENT RANGE. DANGEROUS FIRE WEATHER CONDITIONS ARE ALSO
EXPECTED FRIDAY AFTERNOON AND EVENING AS A COLD FRONT BRINGS DRIER AIR
AND A SWITCH TO A STRONG NORTHWEST WIND INTO WESTERN NORTH DAKOTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NDZ001-270900-
/O.CON.KBIS.FW.W.0008.000000T0000Z-100827T0200Z/
/O.CON.KBIS.FW.A.0005.100827T1700Z-100828T0200Z/
DIVIDE-
348 PM CDT THU AUG 26 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN NORTH DAKOTA...1

CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING THIS AFTERNOON AND
ARE EXPECTED TO CONTINUE INTO THE EARLY EVENING ACROSS WESTERN
NORTH DAKOTA...WITH RELATIVE HUMIDITY IN THE 20 PERCENT RANGE WITH
TEMPERATURES IN THE LOWER TO MID 90S AND SOUTH WINDS OF 15 MPH.
DANGEROUS FIRE WEATHER CONDITIONS ARE ALSO POSSIBLE FRIDAY
AFTERNOON AND EVENING AS A COLD FRONT BRINGS DRIER AIR AND A
SWITCH TO A STRONG NORTHWEST WIND INTO WESTERN NORTH DAKOTA.
DIVIDE COUNTY MAY NOT REACH RED FLAG CONDITIONS...DEPENDING ON
THE RELATIVE HUMIDITY EXPECTED WITH HIGH TEMPERATURES REACHING
ONLY INTO THE UPPER 70S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NDZ019-020-034-035-042-045-046-270900-
/O.CON.KBIS.FW.A.0005.100827T1700Z-100828T0200Z/
MERCER-OLIVER-MORTON-BURLEIGH-GRANT-SIOUX-EMMONS-
348 PM CDT THU AUG 26 2010 /248 PM MDT THU AUG 26 2010/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING FOR POSSIBLE STRONG NORTHWEST WINDS AND LOW
RELATIVE HUMIDITY...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN NORTH DAKOTA...19...20...34...35...42...45...46

CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE FRIDAY AFTERNOON
AND EVENING ACROSS SOUTH CENTRAL NORTH DAKOTA...AS A COLD FRONT
BRINGS DRIER AIR AND A SWITCH TO A STRONG NORTHWEST WIND SOMETIME
IN THE AFTERNOON OR EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

JV
4 follow-up statements
150 
WWUS83 KBIS 270219
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
919 PM CDT THU AUG 26 2010

...RED FLAG WARNING REMAINS IN EFFECT FOR FRIDAY AFTERNOON AND
EARLY EVENING FOR MOST OF WESTERN NORTH DAKOTA FOR STRONG WINDS
AND LOW RELATIVE HUMIDITY WITH DRY GRASSLANDS...

...FIRE WEATHER WATCH REMAINS IN EFFECT FOR FRIDAY AFTERNOON AND
EARLY EVENING FOR DIVIDE COUNTY AS WELL AS FOR SOUTH CENTRAL
NORTH DAKOTA FOR STRONG WINDS AND LOW RELATIVE HUMIDITY WITH DRY
GRASSLANDS...

.A COLD FRONT WILL PUSH THROUGH THE STATE ON FRIDAY...WITH A
SWITCH TO A STRONG NORTHWEST WIND AND DRIER AIR BEHIND THE FRONT.
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FOR WESTERN NORTH
DAKOTA FRIDAY AFTERNOON AND EVENING...WITH MINIMUM RELATIVE
HUMIDITIES IN THE TEENS AND NORTHWEST WINDS OF 20 TO 25 MPH WITH
HIGHER GUSTS.

THERE IS LESS CERTAINTY AS TO WHETHER RED FLAG CONDITIONS WILL BE
MET OVER SOUTH CENTRAL NORTH DAKOTA AS WELL AS IN DIVIDE COUNTY.
THE TIMING OF THE FRONT REACHING SOUTH CENTRAL NORTH DAKOTA IS
LESS CERTAIN. SHOULD THE FRONT SLOW IN ITS PROGRESSION ACROSS
CENTRAL NORTH DAKOTA ON FRIDAY...THEN THE DRIER AIR MAY NOT REACH
THE SOUTH CENTRAL UNTIL EVENING. THUS THE SOUTH CENTRAL WILL
REMAIN IN A FIRE WEATHER WATCH FOR NOW. DIVIDE COUNTY MAY NOT SEE
THE VERY LOW DEWPOINT TEMPERATURES AND THE TEMPERATURE IS EXPECTED
TO REACH ONLY INTO THE UPPER 70S...THUS THE EXPECTED MINIMUM
RELATIVE HUMIDITY FOR DIVIDE COUNTY IS AROUND 25 PERCENT WHICH
WOULD NOT REACH RED FLAG CRITERIA.

NDZ009-017-018-031>033-040-041-043-044-271430-
/O.EXP.KBIS.FW.W.0008.000000T0000Z-100827T0200Z/
/O.CON.KBIS.FW.W.0009.100827T1700Z-100828T0200Z/
WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
HETTINGER-BOWMAN-ADAMS-
919 PM CDT THU AUG 26 2010 /819 PM MDT THU AUG 26 2010/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TO 9 PM CDT /8 PM MDT/ FRIDAY...
...THE RED FLAG WARNING IN EFFECT THROUGH EARLY THIS EVENING HAS
EXPIRED... 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN NORTH DAKOTA...9...17...18...31...32...33...40...41
...43...44

DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED FRIDAY AFTERNOON
AND EVENING AS A COLD FRONT BRINGS DRIER AIR AND A SWITCH TO A
STRONG NORTHWEST WIND INTO WESTERN NORTH DAKOTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NDZ001-271430-
/O.EXP.KBIS.FW.W.0008.000000T0000Z-100827T0200Z/
/O.CON.KBIS.FW.A.0005.100827T1700Z-100828T0200Z/
DIVIDE-
919 PM CDT THU AUG 26 2010

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING...
...THE RED FLAG WARNING IN EFFECT THROUGH EARLY THIS EVENING HAS
EXPIRED...


THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN NORTH DAKOTA...1

DANGEROUS FIRE WEATHER CONDITIONS ARE POSSIBLE FRIDAY AFTERNOON
AND EVENING AS A COLD FRONT BRINGS DRIER AIR AND A SWITCH TO A
STRONG NORTHWEST WIND INTO WESTERN NORTH DAKOTA. DIVIDE COUNTY MAY
NOT REACH RED FLAG CONDITIONS...DEPENDING ON THE RELATIVE HUMIDITY
EXPECTED WITH HIGH TEMPERATURES REACHING ONLY INTO THE UPPER 70S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

&&

$$

NDZ019-020-034-035-042-045-046-271430-
/O.CON.KBIS.FW.A.0005.100827T1700Z-100828T0200Z/
MERCER-OLIVER-MORTON-BURLEIGH-GRANT-SIOUX-EMMONS-
919 PM CDT THU AUG 26 2010 /819 PM MDT THU AUG 26 2010/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING...

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... 
IN NORTH DAKOTA...19...20...34...35...42...45...46

CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE FRIDAY AFTERNOON
AND EVENING ACROSS SOUTH CENTRAL NORTH DAKOTA...AS A COLD FRONT
BRINGS DRIER AIR AND A SWITCH TO A STRONG NORTHWEST WIND SOMETIME
IN THE AFTERNOON OR EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
TWH
817 
WWUS83 KBIS 270935
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
435 AM CDT FRI AUG 27 2010

...RED FLAG WARNING IS IN EFFECT FOR FRIDAY AFTERNOON AND EARLY
EVENING FOR WESTERN NORTH DAKOTA AND PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA FOR STRONG WINDS AND LOW RELATIVE HUMIDITY WITH DRY
GRASSLANDS...

.A COLD FRONT WILL MOVE ACROSS WESTERN NORTH DAKOTA BY LATE FRIDAY
MORNING AND THEN ACROSS CENTRAL NORTH DAKOTA BY LATE FRIDAY AFTERNOON.
BEHIND THE COLD FRONT ACROSS WESTERN NORTH DAKOTA...WINDS WILL SHIFT
TO THE NORTHWEST BETWEEN 20 AND 30 MPH WITH HIGHER GUSTS ALONG WITH
DRIER AIR LEADING TO AFTERNOON RELATIVE HUMIDITIES BETWEEN 15 AND
20 PERCENT. WITH THE COLD FRONT LAYING OVER SOUTH CENTRAL NORTH DAKOTA
DURING THE AFTERNOON...WINDS MAY NOT BE AS STRONG INITIALLY...BUT
WITH AFTERNOON HIGHS IN THE 90S AND A WIND SHIFT OCCURRING AS THE
FRONT PASSES...CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP AS WINDS
INCREASE LATE IN THE AFTERNOON AND RELATIVE HUMIDITIES FALL INTO
THE UPPER TEENS TO AROUND 20 PERCENT.

NDZ001-019-020-034-035-042-045-046-271700-
/O.UPG.KBIS.FW.A.0005.100827T1700Z-100828T0200Z/
/O.EXA.KBIS.FW.W.0009.100827T1700Z-100828T0200Z/
DIVIDE-MERCER-OLIVER-MORTON-BURLEIGH-GRANT-SIOUX-EMMONS-
435 AM CDT FRI AUG 27 2010 /335 AM MDT FRI AUG 27 2010/

...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO
9 PM CDT /8 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO
9 PM CDT /8 PM MDT/ THIS EVENING. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN NORTH DAKOTA...1...19...20...34...35...42...45...46

CRITICAL FIRE WEATHER BEHAVIOR WILL DEVELOP FRIDAY AFTERNOON
AND EVENING ACROSS PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AS A
COLD FRONT MOVES THROUGH RESULTING IN A WIND SHIFT TO THE NORTHWEST
ALONG WITH DRIER AIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NDZ009-017-018-031>033-040-041-043-044-271700-
/O.CON.KBIS.FW.W.0009.100827T1700Z-100828T0200Z/
WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
HETTINGER-BOWMAN-ADAMS-
435 AM CDT FRI AUG 27 2010 /335 AM MDT FRI AUG 27 2010/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN NORTH DAKOTA...9...17...18...31...32...33...40...41
...43...44

DANGEROUS FIRE WEATHER CONDITIONS WILL OCCUR FRIDAY AFTERNOON
AND EVENING AS A COLD FRONT BRINGS DRIER AIR AND STRONG NORTHWEST
WINDS INTO WESTERN NORTH DAKOTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

KS/JV
560 
WWUS83 KBIS 271550
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1050 AM CDT FRI AUG 27 2010

...A RED FLAG WARNING REMAINS IN EFFECT FOR FRIDAY AFTERNOON AND
EARLY FRIDAY EVENING FOR WESTERN NORTH DAKOTA AND PORTIONS OF
SOUTH CENTRAL NORTH DAKOTA...FOR STRONG WINDS...LOW RELATIVE
HUMIDITY...AND DRY GRASSLANDS...

.A COLD FRONT WILL MOVE ACROSS WESTERN NORTH DAKOTA EARLY
TODAY...THEN ACROSS CENTRAL NORTH DAKOTA BY LATE FRIDAY
AFTERNOON. BEHIND THE COLD FRONT ACROSS WESTERN NORTH
DAKOTA...WINDS WILL CONTINUE TO SHIFT TO THE NORTHWEST UP TO 30
MPH...ALONG WITH DRIER AIR MOVING INTO THE REGION LEADING TO
AFTERNOON RELATIVE HUMIDITIES FALLING TO BETWEEN 15 AND 20
PERCENT. WITH THE COLD FRONT LAYING OVER SOUTH CENTRAL NORTH
DAKOTA DURING THE AFTERNOON...WINDS MAY NOT BE AS STRONG
INITIALLY...BUT WITH AFTERNOON HIGHS IN THE 90S AND A WIND SHIFT
OCCURRING AS THE FRONT PASSES...CRITICAL FIRE WEATHER CONDITIONS
WILL DEVELOP AS WINDS INCREASE LATE IN THE AFTERNOON AND RELATIVE
HUMIDITIES FALL INTO THE UPPER TEENS TO AROUND 20 PERCENT.


NDZ001-009-017>020-031>035-040>046-280200-
/O.CON.KBIS.FW.W.0009.100827T1700Z-100828T0200Z/
DIVIDE-WILLIAMS-MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-EMMONS-
1050 AM CDT FRI AUG 27 2010 /950 AM MDT FRI AUG 27 2010/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN NORTH DAKOTA...1...9...17...18...19...20...31...32
...33...34...35...40...41...42...43...44...45...46

CRITICAL FIRE WEATHER BEHAVIOR WILL DEVELOP FRIDAY AFTERNOON AND
EVENING ACROSS PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AS A COLD
FRONT MOVES THROUGH RESULTING IN A WIND SHIFT TO THE NORTHWEST
ALONG WITH DRIER AIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HEINERT
373 
WWUS83 KBIS 280157
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
857 PM CDT FRI AUG 27 2010

...RED FLAG WARNING EXPIRES AT 9 PM CDT...

.DIMINISHING WINDS...AND HIGHER RELATIVE HUMIDITY WILL ALLOW
THE EXPIRATION OF THE RED FLAG WARNING ACROSS PORTIONS OF WESTERN
AND SOUTH CENTRAL NORTH DAKOTA.

NDZ001-009-017>020-031>035-040>046-280300-
/O.EXP.KBIS.FW.W.0009.000000T0000Z-100828T0200Z/
DIVIDE-WILLIAMS-MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-EMMONS-
857 PM CDT FRI AUG 27 2010 /757 PM MDT FRI AUG 27 2010/

...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT /8 PM MDT/ THIS
EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM CDT /8 PM MDT/ THIS
EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN NORTH DAKOTA...1...9...17...18...19...20...31...32
...33...34...35...40...41...42...43...44...45...46

THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE AT 9 PM CDT FRIDAY
EVENING. 

$$

WAA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Aug 26, 2:30 PM MDT, 18 minutes earlier.

Area forecast discussion, Aug 26, 2:30 PM MDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
330 PM CDT THU AUG 26 2010

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...
CURRENTLY...SURFACE HIGH PRESSURE IS LOCATED NEAR LAKE MICHIGAN WITH
A SURFACE TROUGH DEVELOPING IN CENTRAL MONTANA FROM A SURFACE LOW
IN THE CENTRAL ALBERTA...WHICH IS ALLOWING WARM...DRY AIR TO FLOW INTO THE
REGION. ALOFT...UPPER LEVEL RIDGE IS SPRAWLED ACROSS MOST OF THE
WESTERN US WITH THE RIDGE AXIS TO OUR WEST IN MONTANA. A
POSITIVELY TILTED TROUGH SITS ALONG THE NORTH AMERICAN WEST COAST.

MODELS ARE IN VERY GOOD AGREEMENT THROUGH THE SHORT TERM PERIOD.
THE MAIN FORECAST CONCERNS THIS PERIOD ARE GOING TO BE FIRE
WEATHER ON FRIDAY AND CHANCES OF PRECIPITATION THEREAFTER.

UPPER LEVEL RIDGE IS PUSHED EASTWARD AS WESTERN NORTH AMERICAN
TROUGH DIGS INTO THE WESTERN CONUS AND THE FLOW ALOFT BECOMES MORE
SOUTHWESTERLY SETTING THE STAGE FOR A MORE ACTIVE PATTERN THROUGH
THE WEEKEND. SURFACE LOW OVER CENTRAL ALBERTA INTENSIFYING OVERNIGHT
AND LIFTS NORTHEASTWARD PUSHING A COLD FRONT THROUGH THE STATE ON
FRIDAY. THE COLD FRONT BECOMES PARALLEL TO THE FLOW ALOFT AND STALLS
WITH ITS FINAL POSITION OVER EASTERN AND POSSIBLE CENTRAL NORTH
DAKOTA UNCERTAIN BY LATE IN THE DAY ON FRIDAY. COOLER AIR MOVES IN
BEHIND THE FRONT ON FRIDAY ALONG WITH DRIER AIR. STRONG COLD ADVECTION
SETS UP BEHIND THE FRONT WITH INCREASING NORTHWEST WINDS. HIGH
PRESSURE PREVIOUSLY OVER WESTERN CONUS HAS MOVED INTO THE TENNESSEE
VALLEY AND BLOCKS THE FLOW OFF MOISTURE NORTHWARD AHEAD OF THE FRONT
LIMITING THUNDERSTORM POTENTIAL THROUGH FRIDAY NIGHT WITH LITTLE IN
THE WAY OF INSTABILITY AND THE BULK OF UPPER LEVEL ENERGY TO THE
NORTH OVER CANADA. DRY AIR IN PLACE ALONG WITH HIGH WINDS OVER
WESTERN AND PORTIONS OF CENTRAL NORTH DAKOTA IN THE WAKE OF THE
FRONT IS INCREASING FIRE WEATHER CONCERNS SO PLEASE SEE THE FIRE
WEATHER SECTION BELOW.

SOUTHWEST FLOW ALOFT CONTINUES THROUGH SUNDAY WITH THE COLD FRONT
SLOWLY SLIDING SOUTHEASTWARD. THE RIDGE OVER THE SOUTHEASTERN US MOVES
EASTWARD ON SATURDAY ALLOWING MOISTURE ADVECTION TO BEGIN OVER
THE REGION. MULTIPLE DISTURBANCES MOVING THROUGH THE FLOW ALOFT
INCREASES PRECIPITATION CHANCES ACROSS WESTERN AND CENTRAL NORTH
DAKOTA WITH SCATTERED SHOWERS AND THUNDERSTORMS. COLD AIR IS
FORECAST TO REMAIN OVER WESTERN AND CENTRAL NORTH DAKOTA WITH
WARMER AIR REMAINING AHEAD OF THE FRONT.

.LONG TERM...MONDAY THROUGH THURSDAY NIGHT...
THE LONG TERM MODELS WERE IN FAIR AGREEMENT TODAY REGARDING THE
LARGE-SCALE FEATURES. THE HYDROMET PREDICTION CENTER FAVORED THE
GFS FOR ITS MORE PROGRESSIVE AND LESS AMPLIFIED SOLUTION TO THE
LONGWAVE TROUGH FEATURE THAT WILL DOMINATE THE LONG RANGE FORECAST
FOR NORTH DAKOTA.

THE MODELS DEPICT A LONGWAVE TROUGH OVER THE WESTERN HALF OF THE US
ON MONDAY...STREAMING UPPER LEVEL ENERGY IMPULSES ACROSS THE
NORTHERN PLAINS. THIS FEATURE BROADENS ACROSS WESTERN AND CENTRAL
NORTH AMERICA ON TUESDAY...BEFORE IT BEGINS TO LIFT NORTHEASTWARD
AND PROGRESS EAST ACROSS THE CENTRAL PORTION OF NORTH AMERICA ON
WEDNESDAY. BY THURSDAY THE MAIN TROUGH AXIS IS EAST OF NORTH DAKOTA
(AS PER THE GFS...WITH THE ECMWF LAGGING) AND A WEAK SHORTWAVE RIDGE
BUILDS INTO THE NORTHERN PLAINS AHEAD OF THE NEXT UPPER LEVEL TROUGH
MOVING INTO WESTERN CANADA.

RAISED CHANCES OF SHOWERS/THUNDERSTORMS A BIT FOR MONDAY/MONDAY
NIGHT AS WELL AS TUESDAY. MAINLY DRY FOR WEDNESDAY AND THURSDAY.

RATHER SEASONABLE TEMPERATURES WITH HIGHS MAINLY IN THE 70S TO
AROUND 80 AND LOWS FROM THE UPPER 40S TO MID 50S.

&&

.AVIATION...
HIGH PRESSURE OVER THE REGION INDICATES CONTINUED VFR FLYING
CONDITIONS THROUGH TONIGHT. SOUTHERLY WINDS OF 10 TO 20 MPH LATE
THIS AFTERNOON ABATE THIS EVENING. A COLD FRONT IS FORECAST TO PUSH
THROUGH THE STATE ON FRIDAY WITH THE FRONTAL PASSAGE DIFFICULT TO
TIME AT THE MOMENT. A STRENGTHENING OF THE PRESSURE GRADIENT ACROSS
THE STATE ON FRIDAY WILL LEAD TO WINDS OF 15 TO 25 KNOTS FROM MID
MORNING ONWARD. VFR CONDITIONS CAN BE EXPECTED ON FRIDAY WITH A LACK
OF MOISTURE REDUCING CLOUD COVER. MODELS INDICATED THE POTENTIAL FOR
FOG IN THE VICINITY OF KJMS TOWARDS MORNING AND HAVE ADDED FEW010
FOR

&&

.FIRE WEATHER...
A VERY HIGH RANGELAND INDEX CONTINUES ACROSS WESTERN NORTH DAKOTA
THIS AFTERNOON WITH A RED FLAG WARNING IN EFFECT THROUGH 9 PM
CDT. A VERY HIGH RANGELAND FIRE INDEX IS EXPECTED ONCE AGAIN ON
FRIDAY ACROSS MUCH OF THE WEST. A STRONG COLD FRONT SWEEPS THROUGH
NORTH DAKOTA DURING THE DAY ON FRIDAY BEFORE IT BECOMES STALLED
OVER EASTERN PORTIONS OF THE STATE. ITS FARTHEST EASTWARD
PROGRESSION ON FRIDAY IS UNCERTAIN LEADING TO UNCERTAINLY IN THE
FORECAST OVER THE SOUTH CENTRAL FIRE WEATHER ZONES. DRY AIR FILTERING IN
BEHIND THE COLD FRONT ALONG WITH STRENGTHENING WINDS OF 15 TO 25
MPH IS INCREASING FIRE WEATHER CONCERNS FOR FRIDAY. RELATIVE
HUMIDITIES POTENTIAL IN THE TEENS HAS LEAD TO AN UPGRADE OF THE
FIRE WEATHER WATCH TO A RED FLAG WARNING FOR MOST OF WESTERN NORTH DAKOTA.
THE FIRE WEATHER WATCH REMAINS IN EFFECT FOR THE REMAINING
COUNTIES IN SOUTH CENTRAL NORTH DAKOTA...AND DIVIDE COUNTY...DUE
TO UNCERTAINTY IN THE FINAL FRONTAL POSITION. WILL ALLOW FUTURE
SHIFTS TO FURTHER EVALUATE THE POTENTIAL IN THOSE AREAS.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
FOR NDZ001-019-020-034-035-042-045-046.

RED FLAG WARNING UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR
NDZ001-009-017-018-031>033-040-041-043-044.

RED FLAG WARNING FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM
MDT/ FRIDAY FOR NDZ009-017-018-031>033-040-041-043-044.

&&

SHORT TERM/AVIATION/FIRE WEATHER...DC
LONG TERM...JV
Hazardous weather outlook, Aug 26, 2:45 PM MDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
345 PM CDT THU AUG 26 2010

NDZ009-017-018-031>033-040-041-043-044-271100-
WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
HETTINGER-BOWMAN-ADAMS-
345 PM CDT THU AUG 26 2010 /245 PM MDT THU AUG 26 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EARLY
EVENING. FOR DETAILS...PLEASE SEE THE BISMARCK NWS WEBSITE AT
WWW.WEATHER.GOV/BISMARCK.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A RED FLAG WARNING IS IN EFFECT FRIDAY AFTERNOON AND EARLY
EVENING. FOR DETAILS...PLEASE SEE THE BISMARCK NWS WEBSITE AT
WWW.WEATHER.GOV/BISMARCK.

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT THROUGH TUESDAY.
THE OVERALL SEVERE WEATHER THREAT IS LOW...BUT THERE IS POTENTIAL FOR
LOCALLY MODERATE TO HEAVY RAINFALL THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH AT LEAST FRIDAY.

NDZ001-019-020-034-035-042-045-046-271100-
DIVIDE-MERCER-OLIVER-MORTON-BURLEIGH-GRANT-SIOUX-EMMONS-
345 PM CDT THU AUG 26 2010 /245 PM MDT THU AUG 26 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA AND SOUTH CENTRAL NORTH DAKOTA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FIRE WEATHER WATCH IS IN EFFECT FRIDAY AFTERNOON AND EVENING.
FOR DETAILS...PLEASE SEE THE BISMARCK NWS WEBSITE AT
WWW.WEATHER.GOV/BISMARCK.

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT THROUGH WEDNESDAY.
THE OVERALL SEVERE WEATHER THREAT IS LOW...BUT THERE IS POTENTIAL FOR
LOCALLY MODERATE TO HEAVY RAINFALL THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH AT LEAST FRIDAY.

NDZ002>005-010>013-021>023-025-036-037-047-048-050-051-271100-
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
MCLEAN-SHERIDAN-WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
345 PM CDT THU AUG 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT THROUGH WEDNESDAY.
THE OVERALL SEVERE WEATHER THREAT IS LOW...BUT THERE IS POTENTIAL FOR
LOCALLY MODERATE TO HEAVY RAINFALL THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH AT LEAST FRIDAY.

KINNEY

Nearby

Red Flag Warnings in North Dakota, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.